Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 10, 2017, 12:23 AM CST for Bledsoe County, Rhea County, Sequatchie County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2017, 12:23 AM CST (06:23 UTC)
- Expired
- Mar 10, 2017, 1:00 AM CST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bledsoe County, TN, Rhea County, TN, Sequatchie County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 12:55 AM CST | TSTM WND DMG | N Pikeville, TN | ONE TREE, A FEW LARGE LIMBS, AND SEVERAL POWER LINES DOWN NORTH OF PIKEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WUUS54 KMRX 100623
SVRMRX
TNC007-143-153-100700-
/O.NEW.KMRX.SV.W.0023.170310T0623Z-170310T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
123 AM EST FRI MAR 10 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Northwestern Rhea County in eastern Tennessee...
Northern Sequatchie County in eastern Tennessee...
Bledsoe County in eastern Tennessee...
* Until 200 AM EST/100 AM CST/
* At 123 AM EST/1223 AM CST/, a severe thunderstorm was located 10
miles south of Spencer, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Dunlap, Pikeville, Stinging Fork Falls S.p., Fall Creek Falls State
Park, Palio, Brayton, Melvine, Mount Crest, Old Cumberland and
Cagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8526
3577 8510 3576 8507 3577 8504 3575 8503
3578 8487 3545 8512 3545 8517 3535 8523
3547 8554 3549 8554 3553 8560
TIME...MOT...LOC 0623Z 266DEG 66KT 3560 8551
HAIL...1.00IN
WIND...70MPH
$$
EJH2 follow-up statements
825
WWUS54 KMRX 100645
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
145 AM EST FRI MAR 10 2017
TNC153-100654-
/O.CAN.KMRX.SV.W.0023.000000T0000Z-170310T0700Z/
Sequatchie TN-
145 AM EST FRI MAR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEQUATCHIE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3557 8542 3572 8526 3576 8526 3577 8510
3576 8507 3577 8504 3575 8503 3577 8493
3576 8492 3578 8487 3546 8511 3545 8517
3536 8523 3546 8537 3550 8541 3552 8541
3553 8543
TIME...MOT...LOC 0644Z 284DEG 46KT 3571 8516
$$
TNC007-143-100700-
/O.CON.KMRX.SV.W.0023.000000T0000Z-170310T0700Z/
Rhea TN-Bledsoe TN-
145 AM EST FRI MAR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM
EST/100 AM CST/ FOR NORTHWESTERN RHEA AND BLEDSOE COUNTIES...
At 144 AM EST/1244 AM CST/, a severe thunderstorm was located 7 miles
north of Pikeville, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Pikeville, Stinging Fork Falls S.p., Fall Creek Falls State Park,
Palio, Brayton, Melvine, Mount Crest and Old Cumberland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3557 8542 3572 8526 3576 8526 3577 8510
3576 8507 3577 8504 3575 8503 3577 8493
3576 8492 3578 8487 3546 8511 3545 8517
3536 8523 3546 8537 3550 8541 3552 8541
3553 8543
TIME...MOT...LOC 0644Z 284DEG 46KT 3571 8516
HAIL...1.00IN
WIND...70MPH
$$
EJH480
WWUS54 KMRX 100655
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
155 AM EST FRI MAR 10 2017
TNC007-143-100705-
/O.EXP.KMRX.SV.W.0023.000000T0000Z-170310T0700Z/
Rhea TN-Bledsoe TN-
155 AM EST FRI MAR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RHEA AND BLEDSOE
COUNTIES WILL EXPIRE AT 200 AM EST/100 AM CST/...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3557 8542 3572 8526 3576 8526 3577 8510
3576 8507 3577 8504 3575 8503 3577 8493
3576 8492 3578 8487 3546 8511 3545 8517
3536 8523 3546 8537 3550 8541 3552 8541
3553 8543
TIME...MOT...LOC 0655Z 266DEG 66KT 3572 8494
$$
EJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:20 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 9, 11:20 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1220 AM EST Fri Mar 10 2017
.AVIATION...Area of showers and thunderstorms making decent
progress toward the Great Valley early this morning and should
arrive at the terminals between 06-09z with continuation of some
showers behind the initial development all the way into mid
morning as the system cold front swings southeast of the region.
There should be a period of mvfr ceilings and visibility in the
showers but would expect a return to vfr conditions around 15-19z.
The other thing of note is there will be a rather gusty westerly
wind across the region today which will require some cross wind
take off and landing techniques.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 10 AM EST this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Mar 9, 2:13 PM CST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EST Thu Mar 9 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 313 PM EST Thu Mar 9 2017 /213 PM CST Thu Mar 9 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Scattered Strong Thunderstorms Possible Late Tonight and early Friday Morning... An upper level storm system and associated cold front will move across the Tennessee Valley and southern Appalachians late tonight and early Friday morning. Some of these storms may be strong producing small hail and strong and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday ...Widespread Snowfall expected Saturday night into Sunday Morning with much colder air anticipated over the weekend into next week... Winter will return this weekend as a system brings widespread snowfall to the area Saturday night into Sunday morning. Snow accumulations along and north of I-40 will be in the 2-5 inch range with locally higher amounts above 3500 feet. Elsewhere, expect accumulations of 1-3 inches will be possible. The snow will be heavy enough to cause scattered to numerous travel issues across the region late Saturday into early Sunday. Temperatures should warm enough on Sunday to alleviate most travel issues by Sunday afternoon. In addition, much colder temperatures are expected next week with morning lows in the 20s most morning with teens possible in NE TN and SW VA. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:09 AM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 36 min |
| Mar 10, 12:38 AM CST | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 37 min |
| Mar 10, 1:24 AM CST | Special Weather Statement | MRX | Cocke, Jefferson, Sevier | 51 min |
| Mar 10, 2:55 AM CST | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan, Washington | 3 hr |
| Mar 10, 2:57 AM CST | Areal Flood Advisory | MRX | Claiborne, Hancock | 3 hr |
| Mar 10, 3:03 AM CST | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 24 more | 29 hr |
| Mar 10, 3:16 AM CST | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 24 hr |
| Mar 10, 2:14 PM CST | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 232 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.